Alert archive / California / High Wind Watches in 2007

High Wind Watch 10, NWS Las Vegas, NV

October 3, 2007Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Oct 3, 2007, 3:36 AM PDT for Inyo County, California. It took effect at Oct 4, 2007, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 3, 2007, 3:36 AM PDT (10:36 UTC)
In effect from
Oct 4, 2007, 12:00 PM PDT
Expired
Oct 4, 2007, 3:12 AM PDT
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2007-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2007-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4257 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 031036
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
336 AM PDT WED OCT 3 2007

.A POWERFUL GULF OF ALASKA STORM WILL BRING VERY STRONG WEST WINDS
TO THE RIDGETOPS OF THE SIERRA AND WHITE MOUNTAINS BEGINNING ON
THURSDAY. THERE IS ALSO THE POTENTIAL FOR A MODERATE DOWNSLOPE
WIND EVENT IN THE OWENS VALLEY THURSDAY EVENING AND THURSDAY NIGHT.

CAZ519-521-032200-
/O.NEW.KVEF.HW.A.0010.071004T1900Z-071005T1900Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
336 AM PDT WED OCT 3 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING FOR THE EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS OF
INYO COUNTY.

STRONG WEST WINDS WILL DEVELOP OVER THE RIDGETOPS THURSDAY
AFTERNOON...WITH GUSTS OVER 60 MPH LIKELY. THE WINDS WILL DIMINISH
ON FRIDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS
OF 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

CAZ520-032200-
/O.NEW.KVEF.HW.A.0010.071004T2300Z-071005T1100Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
336 AM PDT WED OCT 3 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT FOR THE OWENS VALLEY. 

LOCALLY STRONG DOWNSLOPE WINDS ARE POSSIBLE THURSDAY AFTERNOON
THROUGH THURSDAY NIGHT. GUSTS OF 50 MPH OR MORE MAY OCCUR NEAR
CANYON OPENINGS IN THE SIERRA...SUCH AS IN THE INDEPENDENCE AREA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

MORGAN
2 follow-up statements
000 
WWUS75 KVEF 032145
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT WED OCT 3 2007

.A POWERFUL GULF OF ALASKA STORM WILL BRING VERY STRONG WEST
WINDS TO THE RIDGE TOPS OF THE SIERRA AND WHITE MOUNTAINS THURSDAY
AFTERNOON THROUGH FRIDAY. THERE IS ALSO THE POTENTIAL FOR A
MODERATE DOWNSLOPE WIND EVENT IN THE OWENS VALLEY THURSDAY EVENING
AND THURSDAY NIGHT.

CAZ519-521-041000-
/O.UPG.KVEF.HW.A.0010.071004T1900Z-071005T1900Z/
/O.NEW.KVEF.HW.W.0010.071004T2000Z-071005T1800Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
245 PM PDT WED OCT 3 2007

...HIGH WIND WARNING IN EFFECT FROM 1 PM THURSDAY TO 11 AM PDT
FRIDAY FOR ELEVATIONS ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 11 AM PDT
FRIDAY FOR ELEVATIONS ABOVE 5000 FEET. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

STRONG WEST WINDS ARE EXPECTED TO DEVELOP OVER THE EASTERN SIERRA
SLOPES DOWN TO 5000 FEET THURSDAY AFTERNOON AND CONTINUE THROUGH
FRIDAY MORNING. SUSTAINED WINDS OF 45 TO 55 MPH WITH GUSTS TO NEAR
70 MPH WILL BE LIKELY. THE WINDS WILL DIMINISH ON FRIDAY.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ520-041000-
/O.CON.KVEF.HW.A.0010.071004T2300Z-071005T1100Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
245 PM PDT WED OCT 3 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT. 

LOCALLY STRONG DOWNSLOPE WINDS ARE POSSIBLE THURSDAY AFTERNOON
THROUGH THURSDAY NIGHT. GUSTS OF 50 MPH OR MORE MAY OCCUR NEAR
CANYON OPENINGS IN THE SIERRA...SUCH AS IN THE INDEPENDENCE AREA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

ASG
000 
WWUS75 KVEF 041012
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 AM PDT THU OCT 4 2007

.A POWERFUL GULF OF ALASKA STORM WILL BRING STRONG WEST TO
SOUTHWEST WINDS TO MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT
BASIN TODAY AND FRIDAY. THE WINDS WILL SHIFT TO NORTHERLY OVER THE
SOUTHERN GREAT BASIN FRIDAY AND OVER THE MOJAVE DESERT FRIDAY
NIGHT...WITH BREEZY CONDITIONS EXPECTED ON SATURDAY.

CAZ519-521-041815-
/O.CON.KVEF.HW.W.0010.071004T2000Z-071005T1800Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
307 AM PDT THU OCT 4 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 11 AM PDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 AM PDT FRIDAY FOR THE EASTERN SIERRA SLOPES AND THE WHITE
MOUNTAINS OF INYO COUNTY.

WEST WINDS 45 TO 55 MPH WITH GUSTS NEAR 70 MPH WILL DEVELOP OVER
THE EASTERN SIERRA SLOPES ABOVE 5000 FEET THIS AFTERNOON AND
CONTINUE THROUGH EARLY FRIDAY. THE WINDS WILL DIMINISH LATE FRIDAY
MORNING.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ001-003-CAZ523-NVZ015-017-041815-
/O.NEW.KVEF.WI.Y.0032.071004T2100Z-071005T0400Z/
/O.NEW.KVEF.HW.A.0011.071005T1700Z-071006T0500Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
BARSTOW...DAGGETT...FT IRWIN...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
307 AM PDT THU OCT 4 2007 /307 AM MST THU OCT 4 2007/

...WIND ADVISORY IN EFFECT FROM 2 PM PDT /2 PM MST/ THIS
AFTERNOON TO 9 PM PDT /9 PM MST/ THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
THIS EVENING FOR NORTHWEST SAN BERNARDINO COUNTY...SOUTHERN NYE
COUNTY...WESTERN CLARK COUNTY...LINCOLN COUNTY...AND MOST OF
MOHAVE COUNTY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED FOR THIS
AREA FROM FRIDAY MORNING THROUGH FRIDAY EVENING.

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 40 TO
50 MPH THIS AFTERNOON. EVEN STRONGER WINDS MAY OCCUR FRIDAY...WITH
GUSTS UP TO 60 MPH POSSIBLE IN AREAS PRONE TO WEST WINDS. THE
WINDS WILL SHIFT TO THE NORTH FRIDAY NIGHT AND DECREASE IN SPEED.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

$$

CAZ520-041815-
/O.UPG.KVEF.HW.A.0010.071004T2300Z-071005T1100Z/
/O.NEW.KVEF.WI.Y.0032.071005T0000Z-071005T1300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
307 AM PDT THU OCT 4 2007

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 6 AM PDT FRIDAY. THIS REPLACES THE HIGH WIND WATCH.

LOCALLY STRONG DOWNSLOPE WINDS ARE POSSIBLE THIS AFTERNOON THROUGH
EARLY FRIDAY MORNING. GUSTS UP TO 50 MPH MAY OCCUR NEAR CANYON
OPENINGS IN THE SIERRA...SUCH AS IN THE INDEPENDENCE AREA. THE
RISK OF DOWNSLOPE WINDS WILL DECREASE FRIDAY MORNING.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG HIGHWAY 395.

$$

AZZ002-036-CAZ527-NVZ021-041815-
/O.NEW.KVEF.LW.Y.0012.071004T2100Z-071005T0400Z/
/O.NEW.KVEF.HW.A.0011.071005T1700Z-071006T0500Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
307 AM PDT THU OCT 4 2007 /307 AM MST THU OCT 4 2007/

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM PDT /2 PM MST/ THIS
AFTERNOON TO 9 PM PDT /9 PM MST/ THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE
UPPER COLORADO RIVER VALLEY. A HIGH WIND WATCH HAS ALSO BEEN
ISSUED FOR THIS AREA FROM FRIDAY MORNING THROUGH FRIDAY EVENING.

SOUTH WINDS WILL INCREASE THIS AFTERNOON...WITH GUSTS UP TO 35 MPH
EXPECTED THROUGH THIS EVENING. EVEN STRONGER WINDS MAY OCCUR
FRIDAY...WITH GUSTS OF 40 TO 50 MPH POSSIBLE. THE WINDS WILL SHIFT
TO THE NORTH ON SATURDAY...BUT STRONG GUSTS WILL STILL BE
POSSIBLE. LAKE WIND ADVISORIES MAY BE REQUIRED AGAIN ON SATURDAY.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

CAZ522-NVZ014-041815-
/O.NEW.KVEF.WI.Y.0032.071004T2100Z-071005T0400Z/
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
307 AM PDT THU OCT 4 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR DEATH VALLEY...ESMERALDA COUNTY...AND CENTRAL
NYE COUNTY.

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 40 TO
50 MPH THIS AFTERNOON BEFORE DECREASING THIS EVENING. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD
BE ALERT TO THE DANGER OF THESE WINDS.

$$

NVZ018-019-041815-
/O.NEW.KVEF.HW.A.0011.071005T0700Z-071006T0500Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
307 AM PDT THU OCT 4 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING. 

STRONG SOUTHWEST TO WEST WINDS ARE POSSIBLE LATE TONIGHT THROUGH
FRIDAY EVENING. WIND GUSTS OVER THE RIDGETOPS COULD EXCEED 60
MPH...AND STRONG DOWNSLOPE WINDS COULD REACH DOWN INTO RED ROCK
CANYON AS WELL. THE WINDS WILL DIMINISH LATE FRIDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

CAZ524>526-NVZ016-020-022-041815-
/O.NEW.KVEF.HW.A.0011.071005T1700Z-071006T0500Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
307 AM PDT THU OCT 4 2007

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING FOR MUCH OF CLARK COUNTY AS WELL AS EASTERN AND SOUTHERN
SAN BERNARDINO COUNTY.

STRONG SOUTHWEST WINDS ARE POSSIBLE ON FRIDAY. SUSTAINED WINDS
COULD REACH 30 TO 40 MPH WITH GUSTS OVER 50 MPH...ESPECIALLY IN
AREAS PRONE TO SOUTHWEST WINDS. THE WINDS WILL SHIFT TO THE NORTH
FRIDAY NIGHT AND DECREASE IN SPEED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

MORGAN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Oct 3, 3:09 AM PDT, 27 minutes earlier.

Area forecast discussion, Oct 3, 3:09 AM PDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
309 AM PDT WED OCT 3 2007

.SYNOPSIS...QUIET WEATHER WITH TEMPERATURES NEAR OR SLIGHTLY ABOVE
NORMAL CAN BE EXPECTED TODAY BEFORE ANOTHER GULF OF ALASKA STORM
DIGS INTO THE PACIFIC NORTHWEST TOMORROW. THIS STORM WILL BRING
STRONG WINDS TO MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN
THURSDAY AND FRIDAY...AND WILL ALSO BRING SIGNIFICANTLY COOLER
TEMPERATURES AREAWIDE FOR THE WEEKEND.
&&

.SHORT TERM...SATELLITE SHOWS CLEAR SKIES AREAWIDE. MID LEVEL CLOUDS
WERE PRESENT JUST TO THE SOUTH OF OUR AREA WHERE DEEPER MOISTURE
REMAINED. THIS WAS REFLECTED IN SURFACE OBS AS WELL...WHICH SHOWED
HIGHER DEWPOINTS FARTHER SOUTH. OUR NEXT WEATHER MAKER WILL BE THE
LOW PRESSURE SYSTEM SWIRLING IN THE GULF OF ALASKA...WHICH IS
FORECAST TO DIG DOWN THE BRITISH COLUMBIA COAST TODAY...INTO THE
PACIFIC NORTHWEST ON THURSDAY...AND CONTINUE ON INTO NORTHERN NEVADA
FRIDAY. THIS STORM HAS THE POTENTIAL TO BRING A SIGNIFICANT WIND
EVENT TO MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. TIMING
IS STILL AN ISSUE...AS ARE DIFFERENCES IN THE MODELS...BUT IN A
GENERAL SENSE THE THREAT OF HIGH WINDS WILL MOVE ACROSS OUR CWFA
FROM NORTH TO SOUTH...WITH THE INYO COUNTY MOUNTAINS AND THE OWENS
VALLEY UNDER THE GUN AS EARLY AS TOMORROW AFTERNOON. HIGH RESOLUTION
NMM MODEL SHOWS 70+ MPH RIDGETOP WINDS STARTING DURING THE DAY
THURSDAY...AND POTENTIAL FOR A MODERATE DOWNSLOPE WIND EVENT INTO
THE OWENS VALLEY THURSDAY EVENING AND THURSDAY NIGHT. THUS...HOISTED
A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES AND THE WHITE
MOUNTAINS THURSDAY THROUGH FRIDAY...AND FOR THE OWENS VALLEY
THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. FRIDAY COULD BE EVEN MORE
INTERESTING...AS A VERY TIGHT HEIGHT GRADIENT ON THE SOUTH SIDE OF
THE LOW PRODUCES A BELT OF VERY STRONG WEST TO SOUTHWEST FLOW OVER
THE MOJAVE DESERT. THIS IS A FAVORED DIRECTION FOR HIGH WINDS IN
MANY PLACES SUCH AS BARSTOW...LAS VEGAS...AND KINGMAN. CONSIDERED A
HIGH WIND WATCH FOR THE DESERT AREAS FRIDAY...BUT CHOSE TO HOLD OFF
DUE TO ABOVE MENTIONED UNCERTAINTIES. WILL INTENSIFY THE WORDING IN
THE MORNING HAZARDOUS WEATHER OUTLOOK. TEMPERATURES WILL ALSO TAKE A
DIVE ON FRIDAY AS THE APPROACHING UPPER LOW DRIVES A STRONG COLD
FRONT THROUGH THE AREA. MOST AREAS WILL BE 10-15F COOLER ON FRIDAY
THAN THURSDAY.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...SATURDAY MORNING WILL SEE
BREEZY CONDITIONS IN THE SOUTHERN PART OF THE FORECAST AREA AT LEAST
IN THE MORNING AS THE FORECAST AREA WILL BE ON THE BACK SIDE OF THE
TROUGH WHICH WILL STILL BE CLOSE TO THE AREA. AS THE TROUGH MOVES
OFF WINDS SHOULD SLACKEN LATE SATURDAY. GFS IS A BIT SLOW IN MOVING
THE SYSTEM EAST IN COMPARISON TO THE OTHER MODELS AND WENT WITH THE
ECMWF IDEA OF FASTER MOVEMENT. THIS WILL LEAD TO A QUICKER
TEMPERATURE REBOUND FOR THE REST OF THE EXTENDED. THE HIGH
TEMPERATURE FORECAST FOR LAS VEGAS SATURDAY IS 71...WHICH IF IT
VERIFIES WILL TIE A RECORD LOW MAXIMUM TEMPERATURE FOR THAT DAY.
MADE ONLY MINOR TWEAKS TO PREVIOUS FORECAST. AFTER SATURDAYS
DEPARTING SYSTEM THE REST OF THE EXTENDED LOOKS TO BE UNDER SLIGHT
RIDGING TO ZONAL FLOW.
&&

.AVIATION...FOR MCCARRAN...CLEAR SKIES AND LIGHT WINDS CAN BE
EXPECTED THROUGH LATE MORNING. A LIGHT SOUTH WIND IS EXPECTED FOR
THE AFTERNOON HOURS. A CHANGE IS EXPECTED FOR THURSDAY AFTERNOON AS
A VERY STRONG LOW PRESSURE SYSTEM APPROACHES THE AREA. BREEZY
SOUTHWEST WINDS CAN BE EXPECTED. LOOKING FURTHER OUT FRIDAY WILL
LIKELY BE WINDIER WITH STRONG WINDS OUT OF THE WEST WHICH SHOULD
MAKE FOR TURBULENT CONDITIONS ALONG WITH SOME AREAS OF BLOWING DUST.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...CLEAR SKIES AND LIGHT WINDS WILL REMAIN OVER THE ENTIRE
AREA THROUGH THE MORNING FOLLOWED BY SOUTH WINDS 5-15 KNOTS
DEVELOPING IN THE AFTERNOON. ANOTHER LOW PRESSURE SYSTEM WILL BRING
GUSTY SOUTHWEST WINDS AND A GOOD POTENTIAL FOR MOUNTAIN INDUCED
TURBULENCE THURSDAY AFTERNOON WITH THE POTENTIAL FOR VERY STRONG
WINDS OVER THE SIERRA AND OWENS VALLEY AREAS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WATCH ZONES 519 AND 521 NOON THURSDAY THROUGH NOON
     FRIDAY.
     HIGH WIND WATCH ZONE 520 4 PM THURSDAY THROUGH 4 AM FRIDAY.
&&

MORGAN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 2, 6:20 AM PDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
620 AM PDT TUE OCT 2 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-030700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
620 AM PDT TUE OCT 2 2007 /620 AM MST TUE OCT 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

QUIET WEATHER IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GENERALLY QUIET WEATHER IS EXPECTED ON WEDNESDAY...THEN A ROUND
OF STRONG WINDS WILL BE POSSIBLE FROM THURSDAY THROUGH SATURDAY
AS ANOTHER STORM SYSTEM DIVES INTO THE WESTERN STATES FROM THE
GULF OF ALASKA. THIS STORM WILL ALSO BRING SIGNIFICANTLY COOLER
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 2:45 PM PDTHigh Wind WarningVEFInyo, San Bernardino49 hr

Nearby

High Wind Watches in California, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.